Key result
Combining lascufloxacin and escitalopram linked to severe QTc prolongation to 635 ms.
Why the study?
QT prolongation associated with the novel fluoroquinolone lascufloxacin had never been reported.
Does co-administration of lascufloxacin and escitalopram cause severe QTc prolongation in elderly patients?
Case Report (n=1)
No
Does co-administration of lascufloxacin and escitalopram cause severe QTc prolongation in elderly patients?
Co-administration of lascufloxacin and escitalopram in elderly patients can cause severe QTc prolongation, highlighting the need for careful ECG monitoring.
Alerts clinicians to monitor QT with lascufloxacin in elderly polypharmacy; leaves open causality and generalizability.
Lascufloxacin is a novel fluoroquinolone antibacterial agent for respiratory infection in Japanese geriatrics. Although QT prolongation is a known adverse effect of fluoroquinolones, to our knowledge, QT prolongation associated with lascufloxacin has never been reported. Escitalopram is a selective serotonin reuptake inhibitor used to treat senile depression and can cause QT prolongation. Elderly patients are particularly susceptible to QT prolongation because polymorbidity and polypharmacy are common in geriatrics. In this report, we describe a case of severe QTc prolongation in an 89-year-old female patient who was administered lascufloxacin with escitalopram. Severe QTc prolongation was observed on the third day of lascufloxacin therapy, although escitalopram had already been used before the initiation of lascufloxacin. The QTc interval improved beyond the patient's baseline on the fourth day after lascufloxacin and escitalopram were changed to oral minocycline and paroxetine, respectively. Healthcare practitioners should be alert to the risk of severe QT prolongation when co-administering lascufloxacin and escitalopram because these drugs are frequently prescribed in Japanese geriatrics. Careful electrocardiogram (ECG) monitoring is recommended when lascufloxacin and escitalopram are co-administered, particularly in elderly patients. Similar to this case, polypharmacy and medication safety are critical issues that should be addressed in Japanese geriatrics.
No takes yet. Share an insight, caveat, or question.
Koide et al. (2026) conducted a case report in Atypical pneumonia (n=1). Lascufloxacin and Escitalopram was evaluated on QTc interval (ms). Co-administration of lascufloxacin and escitalopram in an 89-year-old female patient caused severe QTc interval prolongation from 407 ms to 635 ms.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: